• Kathy Kathy
    May 25, 2010
    Has anyone with diabetes and manic depression have experience with Metformin causing mania?
    Kathy Kathy
    May 25, 2010

    I have manic depression and prediabetes and just started Metformin 500 mg once a day. I went into a hypomanic episode and have had to have my anti-depressant decreased. Has anyone had this effect?

     

    READ MORE

FROM OUR EXPERTS

  • Marcia Purse
    Health Guide
    May 31, 2011
    Marcia Purse
    Health Guide
    May 31, 2011

    That didn't happen to me when I started taking Metformin 500mg twice a day, but I can see how it could. Diabetes and prediabetes can cause depressive symptoms that could affect how well your antidepressant was able to work. Then once your blood sugar was controlled, the amount of antidepressant you were taking was no longer fighting the symptoms caused by your prediabetes and so it turned out to be too high a dose.

     

    I've just written a SharePost about my own experience: My Misdiagnosed Major Depressive Episode. My experience parallels yours at a lower mood level.


FROM OUR COMMUNITY

  • Shady August 20, 2013
    Shady
    August 20, 2013

    Yes.   It's true.   There is a limit to the mg and also if you don't space them out exactly 12 hours apart, it will also happen. 

     

    READ MORE
  • Shady August 20, 2013
    Shady
    August 20, 2013

    Yes.   It's true.   There is a limit to the mg and also if you don't space them out exactly 12 hours apart, it will also happen. 

     

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.